Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Northern Indiana

May 13, 2014Van Wert County, Ohio; Adams County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 13, 2014, 3:30 PM EDT for Van Wert County, Ohio; Adams County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2014, 3:30 PM EDT (19:30 UTC)
Expired
May 13, 2014, 4:15 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS53 KIWX 131930
SVRIWX
INC001-OHC161-132015-
/O.NEW.KIWX.SV.W.0012.140513T1930Z-140513T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT TUE MAY 13 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN NORTHEAST INDIANA...
  WESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 415 PM EDT

* AT 325 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DECATUR TO MONROE TO GENEVA...AND MOVING 
  NORTHEAST AT 20 MPH. RADAR HAS DETECTED SOME WEAK ROTATION WITH 
  THESE STORMS. 

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DECATUR...VAN WERT...CONVOY...OHIO CITY...MONMOUTH...SALEM...
  PLEASANT MILLS...RIVARE...WILLSHIRE...WREN...MIDDLEBURY...SCHUMM...
  GLENMORE...ABANAKA AND DULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4060 8505 4068 8504 4081 8506 4094 8482
      4094 8480 4095 8480 4099 8472 4099 8470
      4089 8452 4072 8456 4072 8479 4065 8480
TIME...MOT...LOC 1929Z 242DEG 18KT 4082 8498 4072 8493
          4063 8495

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

FISHER
2 follow-up statements
101 
WWUS53 KIWX 131953
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT TUE MAY 13 2014

INC001-132004-
/O.CAN.KIWX.SV.W.0012.000000T0000Z-140513T2015Z/
ADAMS IN-
353 PM EDT TUE MAY 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4095 8480 4099 8472 4099 8470 4089 8452
      4072 8456 4073 8471 4072 8471 4072 8475
      4072 8480
TIME...MOT...LOC 1954Z 227DEG 33KT 4092 8474 4082 8469
          4073 8471

$$

OHC161-132015-
/O.CON.KIWX.SV.W.0012.000000T0000Z-140513T2015Z/
VAN WERT OH-
353 PM EDT TUE MAY 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN VAN
WERT COUNTY UNTIL 415 PM EDT...

AT 351 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CONVOY TO 6 MILES WEST OF OHIO CITY TO ROCKFORD...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VAN WERT...CONVOY...OHIO CITY AND DULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4095 8480 4099 8472 4099 8470 4089 8452
      4072 8456 4073 8471 4072 8471 4072 8475
      4072 8480
TIME...MOT...LOC 1954Z 227DEG 33KT 4092 8474 4082 8469
          4073 8471

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

FISHER
828 
WWUS53 KIWX 132011
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT TUE MAY 13 2014

OHC161-132021-
/O.EXP.KIWX.SV.W.0012.000000T0000Z-140513T2015Z/
VAN WERT OH-
411 PM EDT TUE MAY 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VAN WERT COUNTY WILL
EXPIRE AT 415 PM EDT/315 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL BE MOVING OUT OF 
THE WARNED AREA SHORTLY.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4095 8480 4099 8472 4099 8470 4089 8452
      4072 8456 4073 8471 4072 8471 4072 8475
      4072 8480
TIME...MOT...LOC 2011Z 227DEG 33KT 4102 8458 4092 8453
          4083 8455

$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:46 PM EDT, 44 minutes earlier.

Area forecast discussion, May 13, 2:46 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
246 PM EDT TUE MAY 13 2014

.SYNOPSIS...
ISSUED AT 1039 AM EDT TUE MAY 13 2014

A COLD FRONT IS APPROACHING THE REGION TODAY. THIS FRONT IS
BRINGING A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS. HIGH
TEMPERATURES TODAY WILL RANGE FROM THE LOWER 70S IN NORTHWEST
INDIANA TO THE LOWER 80S IN THE EASTERN PART OF THE REGION. THE
FRONT IS EXPECTED TO PASS THROUGH THE REGION THIS EVENING INTO
TONIGHT AND AS IT PULLS AWAY TO THE EAST TONIGHT...THE
PRECIPITATION CHANCES WILL GO WITH IT. LOW TEMPERATURES TONIGHT
WILL RANGE FROM THE MIDDLE 40S IN SOUTHWESTERN MICHIGAN TO NEAR 60
ALONG THE OHIO RIVER.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM EDT TUE MAY 13 2014

AREA OF SHOWERS AND TSTMS CONTG TO DEVELOP EASTWARD ACROSS WRN
PORTION OF CWA EARLY THIS MORNING FORCED BY OUTFLOW BOUNDARY FROM
MORE VIGOROUS CONVECTION THAT FORMED ALONG THE CDFNT OVER IA YDAY.
THE SHOWERS/TSTMS EXPECTED TO DIMINISH AS THEY MOVE EAST TOWARD
RIDGE AXIS EARLY THIS MORNING AND INSTABILITY CONTS TO SLOWLY
DECREASE.

CONVERGENCE ALONG CDFNT CURRENTLY MOVG THROUGH WRN IL IS EXPECTED TO
WEAKEN TODAY AS PARENT SFC LOW LIFTS NORTH FROM WI TO ONTARIO. MAIN
UPR TROF ALSO REMAINS WELL TO THE WEST OVER THE PLAINS SO FORCING
ALONG FRONT SHOULD BE FAIRLY WEAK TODAY. HWVR... CONSIDERABLE
MOISTURE IS IN PLACE AHEAD OF THE FRONT WITH PWAT>1.5", SO A BUMP TO
LIKELY POPS IN ORDER AS CDFNT MOVES INTO THE AREA TODAY. MODELS
SUGGEST CLOUD COVER/OUTFLOWS WILL LIMIT CAPE TO <1000J/KG TODAY.
0-6KM SHEAR FCST TO BE 30-40KT ALONG CDFNT SO IF GREATER INSTABILITY
IS REALIZED... A FEW SVR STORMS ARE PSBL. VERY MOIST AIRMASS AND
SMALL MBE VECTORS ALSO SUGGEST POTENTIAL FOR LOCALLY HEAVY
RAINFALL... MAINLY EASTERN PORTION OF CWA WHERE LATER FROPA AFFORDS
A BETTER POTENTIAL FOR DESTABILIZATION. HIGHS TODAY EXPECTED TO
RANGE FROM THE L70S NW TO THE L80S SE.

CDFNT WILL MOVE SE OF THE AREA TONIGHT DIMINISHING RAIN CHANCES FROM
NW-SE OVERNIGHT. CONSIDERABLY COOLER BEHIND THE FRONT... THOUGH LOWS
SHOULD STILL GENERALLY BE AT OR ABOVE NORMAL... RANGING FROM THE
M40S NW TO THE M50S SE.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 355 AM EDT TUE MAY 13 2014

THE MID-LATE WEEK PERIOD WILL FEATURE UNSEASONABLY COOL/UNSETTLED WX
AS A SOUTHERN STREAM SHORTWAVE LIFTING NORTHEAST PHASES WITH ENERGY
DIVING SOUTHEAST FROM THE MIDWEST...EVENTUALLY YIELDING AN
ANOMALOUSLY DEEP CLOSED LOW OVER THE NORTHERN/WESTERN LAKES BY
THU/FRI.

A SOAKING RAIN LOOKING MORE AND MORE LIKELY LATER WEDNESDAY INTO
THURSDAY MORNING WITH SRN STREAM WAVE AND ATTENDANT SFC REFLECTION
TRACK NORTHEAST INTO OHIO. DEEP UVM PLUME WITH WAVE TAKING ON A
NEGATIVE TILT UNDER RRQ OF A 130 KT WESTERN/NORTHERN LAKES UPPER JET
WILL ENHANCE THIS LOW PRESSURE SYSTEM...WITH WIDESPREAD RAIN
ACCOMPANYING BURGEONING MID LEVEL FGEN/DEFORMATION AXIS LOCALLY.
HIGH CATEGORICAL POPS WARRANTED BUT STILL SOME MODEL SPREAD
REGARDING TRACK AND WHERE HEAVIEST AXIS OF RAIN FALLS (UP TO AN
INCH).

STEEP LAPSE RATES UNDER COLD POCKET ALOFT AND POTENTIAL FOR WEAK MID
LEVEL IMPULSES TO DROP THROUGH UNDER NORTHERN LAKES NEGATIVE HEIGHT
ANOMALY MAY BE ENOUGH TO TRIGGER DIURNALLY DRIVEN SHOWERS FRIDAY AND
SATURDAY. SIGNIFICANT DRY ADVECTION SHOULD KEEP COVERAGE ISO/SCT AT
BEST...BEST CHANCES FRIDAY. OTHERWISE...MAINLY DRY AND WARMER BY
SUNDAY AND MONDAY AS OPENING UPPER TROUGH BEGINS TO LIFT OUT WITH
SFC RIDGE BUILDING INTO THE GREAT LAKES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 239 PM EDT TUE MAY 13 2014

(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED
AT 122 AM EDT TUE MAY 13 2014

STORMS WERE FORMING WELL AHEAD OF THE COLD FRONT ALONG A SFC TROF
WHERE THE ATMOSPHERE HAS BEEN DESTABILIZING. AFTERNOON CAPE VALUES
WERE TOPPING 2500 J/KG EAST OF THIS TROF PER LATEST SPC MESO
ANALYSIS. HAVE ADJUSTED TIMING OF STORMS IN THIS REGARD...AND HAVE
INCLUDED A WIND GUST TO 30 KTS AT FWA IN THE FIRST HOUR OF THE
TAF. OTHERWISE...CONSIDERABLE POST FRONTAL CLOUDS WILL SPREAD OVER
THE AREA BEHIND THE FRONT...WITH MVFR CIGS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LOTHAMER
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 13, 4:30 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 AM EDT TUE MAY 13 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
430 AM EDT TUE MAY 13 2014 /330 AM CDT TUE MAY 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING WHEN A FEW THUNDERSTORMS MAY BECOME
STRONG TO SEVERE. HEAVY RAINFALL WITH THESE THUNDERSTORMS MAY
CREATE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-140830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 AM EDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 13, 1:34 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
134 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     ROME CITY               41.50N  85.38W
05/13/2014                   NOBLE              IN   PUBLIC

            TREE DOWN...PARITALLY BLOCKING STATE ROUTE 9

&&

FISHER
Special weather statement, May 13, 1:38 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT TUE MAY 13 2014

INZ009-018-025>027-032>034-131800-
ADAMS IN-ALLEN IN-BLACKFORD IN-DE KALB IN-GRANT IN-HUNTINGTON IN-JAY
IN-WELLS IN-
138 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORMS TO AFFECT BLACKFORD...JAY...EASTERN
GRANT...WELLS...ADAMS...SOUTHEASTERN HUNTINGTON...ALLEN AND
SOUTHEASTERN DE KALB COUNTIES...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTERTOWN TO 8
MILES WEST OF OSSIAN TO JONESBORO...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF AN INCH PER HOUR CAN BE EXPECTED WITH THE
STRONGEST STORMS...CAUSING RAPID PONDING OF WATER ON ROADWAYS AND
LOW AREAS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GAS CITY...
  FORT WAYNE...
  UPLAND AND OSSIAN...
  NEW HAVEN...
  JONESBORO...
  VAN BUREN...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
324.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4039 8522 4040 8581 4085 8527 4129 8518
      4130 8509 4141 8481 4032 8480 4032 8521
TIME...MOT...LOC 1737Z 242DEG 25KT 4129 8517 4086 8529
          4049 8570

FISHER
Special weather statement, May 13, 1:55 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT TUE MAY 13 2014

MIZ080-081-131830-
BRANCH MI-HILLSDALE MI-
155 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORMS TO AFFECT EASTERN BRANCH AND NORTHERN
HILLSDALE COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
LITCHFIELD TO QUINCY TO READING...MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  HILLSDALE...
  LITCHFIELD...
  JONESVILLE...
  LAKE WILSON AND BEAR LAKE...
  NORTH ADAMS...
  MOSCOW AND JEROME...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8436 4202 8436 4176 8491 4191 8490
      4207 8499 4208 8437
TIME...MOT...LOC 1755Z 235DEG 31KT 4208 8483 4198 8477
          4189 8477

FISHER
Special weather statement, May 13, 1:58 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 PM EDT TUE MAY 13 2014

INZ009-018-026-131830-
ALLEN IN-DE KALB IN-WELLS IN-
158 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WELLS...ALLEN AND
SOUTHERN DE KALB COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
FORT WAYNE TO 13 MILES SOUTHWEST OF FORT WAYNE TO 20 MILES SOUTHWEST
OF FORT WAYNE...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF AN
INCH PER HOUR CAN BE EXPECTED WITH THIS STORM...CAUSING PONDING OF
WATER ON ROADS AND POOR DRAINAGE AREAS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  FORT WAYNE...
  NEW HAVEN...
  GRABILL...
  NINE MILE...
  WALLEN AND YODER...
  HESSEN CASSEL...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 293 AND
323.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4080 8533 4108 8534 4138 8496 4124 8490
      4105 8492
TIME...MOT...LOC 1758Z 224DEG 35KT 4106 8529 4095 8527
          4085 8528

FISHER
Local storm report, May 13, 2:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
249 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HEAVY RAIN       LITCHFIELD              42.05N  84.75W
05/13/2014  M1.38 INCH       HILLSDALE          MI   COCORAHS

            RAINFALL IN LAST 90 MINUTES.

&&

FISHER
Special weather statement, May 13, 3:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT TUE MAY 13 2014

INZ018-026-027-032>034-131945-
ADAMS IN-ALLEN IN-BLACKFORD IN-GRANT IN-JAY IN-WELLS IN-
311 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORMS TO AFFECT BLACKFORD...NORTHWESTERN
JAY...SOUTHEASTERN GRANT...SOUTHEASTERN WELLS...NORTHWESTERN ADAMS
AND SOUTHERN ALLEN COUNTIES...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF PENNVILLE...OR 9 MILES SOUTH OF
BLUFFTON...MOVING NORTHEAST AT 50 MPH. ADDITIONAL THUNDERSTORMS WERE
MOVING RAPIDLY NORTHEAST OUT OF CENTRAL INDIANA AND WILL LIKELY
TRACK OVER THE SAME AREAS FROM BLACKFORD COUNTY INTO WELLS...ADAMS
AND WESTERN JAY COUNTIES.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. RAINFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE WITH
TRAINING OF THUNDERSTORMS OVER THE AREA LEADING TO INCREASED
CONCERNS FOR LOCALIZED FLOODING.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  DECATUR...
  MONROE...
  VERA CRUZ...LINN GROVE AND NORTH OAKS...
  CURRYVILLE...CRAIGVILLE AND KINGSLAND...
  PETERSON...PREBLE AND MAGLEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4040 8557 4101 8502 4090 8480 4039 8519
TIME...MOT...LOC 1909Z 219DEG 43KT 4062 8512

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:04 PM EDTSpecial Weather StatementIWXPaulding26 min
May 13, 4:28 PM EDTSpecial Weather StatementIWXAllen, Henry, Putnam32 min
May 13, 4:51 PM EDTSevere Thunderstorm WarningIWXHenry24 min
May 13, 12:44 AM EDTSpecial Marine WarningIWX2 hr
May 13, 12:17 PM EDTSpecial Weather StatementIWXKosciusko43 min
May 13, 12:40 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble35 min
May 13, 1:00 PM EDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Noble, Steuben30 min
May 13, 1:27 PM EDTSevere Thunderstorm WarningIWXDeKalb, Noble, Steuben33 min
May 13, 1:38 PM EDTSpecial Weather StatementIWXAdams, Allen, Blackford, Grant, Jay, Wells22 min
May 13, 1:58 PM EDTSpecial Weather StatementIWXAllen32 min
May 13, 3:11 PM EDTSpecial Weather StatementIWXAdams, Blackford, Wells34 min
May 13, 3:50 PM EDTSpecial Weather StatementIWXJay25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.